Natural frequencies of parabolic arches with a single crack on opposite cross-section sides


Eroglu U., Ruta G., Tufekci E.

JOURNAL OF VIBRATION AND CONTROL, vol.25, no.7, pp.1313-1325, 2019 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Review
  • Volume: 25 Issue: 7
  • Publication Date: 2019
  • Doi Number: 10.1177/1077546319825681
  • Title of Journal : JOURNAL OF VIBRATION AND CONTROL
  • Page Numbers: pp.1313-1325

Abstract

We study natural vibration of elastic parabolic arches, modeled as plane curved beams susceptible to elongation, shear, and bending, exhibiting small concentrated cracks. The crack is simulated by springs between regular chunks, with stiffness evaluated following stress concentration in usual crack opening modes. We evaluate and compare the linear dynamic response of the undamaged and damaged arch in nondimensional form. The governing equations are turned into a system of first-order differential equations that are solved numerically by the so-called matricant. The original contribution of this study lies in highlighting the dependence of the variation of the first natural frequencies on the crack location not only along the axis but also on opposite sides of the cross-section. We obtain the relative variations of the first frequencies in terms of the two crack locations. The result of this direct problem provides information on the possibility to detect such locations, and gives indications on structural monitoring and damage identification.